Indiana, 2010

Flood and Damaging Winds in Indiana, May 12 to 13, 2010

May 12 to 13, 2010 · NWS LMK · 3 events in 2 counties and zones

A slow moving frontal boundary brought heavy rains to south central Indiana. With the ground saturated from rains earlier in the month, the additional rainfall caused some minor flooding along the Muscatatuck River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A slow moving frontal boundary brought heavy rains to south central Indiana. With the ground saturated from rains earlier in the month, the additional rainfall caused some minor flooding along the Muscatatuck River. A couple of the thunderstorms also produced damaging wind gusts in Dubois county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 12, 6:43 AM EST, 59 minutes earlier.

Area forecast discussion, May 12, 6:43 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 AM EDT WED MAY 12 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY AND TONIGHT)...

AT 06Z QUASISTNRY FRONT WAS POSITIONED FROM SRN INDIANA (S OF BMG)
NEWD TO NEAR CVG. TSTMS (FOCUSED ON THE BNDRY) UPSTREAM...CONTD TO
DEVELOP ACRS SCNTRL/CENTRAL MO. THESE STORMS SHUD CONTINUE TO
DEVELOP/MOVE ENE IN UPR LEVEL SW DIFFLUENT FLOW AHEAD OF WEAK SHRTWV
TROF BEING EJECTED AHEAD OF WRN U.S. TROF. AN AMBIENT RELATIVELY
MOIST/UNSTABLE AMS IS IN PLACE...ESPECIALLY UPSTREAM...WHERE AN
INCREASING MODERATE LOW LEVEL JET IS HELPING TO INITIATE STORMS.

THE GREATEST CONCENTRATION OF STORMS TDA SHUD BE FOCUSED NEAR THE
BNDRY FROM OUR NRN MOST INDIANA COUNTIES EWD INTO THE NRN BLUEGRASS
REGION OF KY...NORTH OF A LOUISVILLE TO LEXINGTON LINE. WITH THE
SFC/LOW LEVEL BNDRY PARRALLELING THE UPR FLOW...THERE SHUD BE
TRAINING/HEAVY RAIN PRODUCING CELLS.

WILL INCREASE POPS TO HIGH LIKELY ACRS OUR NRN MOST COUNTIES AND
TAPER DOWN SWD TO OUR CURRENT 30 POPS ACRS SCNTRL KY...DURG THE
MORNING HRS. WILL INSERT HEAVY RAIN IN THE NORTH AS WELL.

SCT TO NUMEROUS TSTMS SHUD BE EXITING OUR FA TO THE E/NE DURG THE
AFTN AS UPR LEVEL RIDGE BUILDS FROM THE S/SHRTWV EXITS TO OUR E.
WILL LEAVE LOW CHC POPS IN FOR TNGT ACRS PRIMARILY OUR NERN QUADRANT
WITH BNDRY STILL IN THE VCNTY.

.LONG TERM (THURSDAY - TUESDAY)...

THE LONG TERM PATTERN FEATURES SEVERAL CHANCES OF RAIN AS A
PROGRESSIVE ENERGETIC LONG WAVE PATTERN CONTINUES OVER THE CONUS.
WITH SO MANY ENERGY WAVES IN THE 7 DAY PERIOD...FORECAST CONFIDENCE
DROPS OFF QUICKLY AS MODEL TIMING DEGRADES ON DAY 4 AND BEYOND.
THEREFORE...HAVE TRIED TO MAKE MINOR ADJUSTMENTS AND TREND TOWARD
THE LATEST MODEL CONSENSUS ON TIMING ESPECIALLY FOR DAYS 4-7.

THURSDAY - SATURDAY...

THURSDAY WE/LL SIT IN THE WARM SECTOR OF A SFC LOW MOVING INTO THE
GREAT LAKES REGION.  WE/LL SEE PLENTY OF WAA AND MOISTURE ADVECTION
INTO THE REGION.  HIGHS WILL LIKELY TOP OUT IN THE MID TO UPPER
80S...WITH DEWPT APPROACHING THE MID TO UPPER 60S.  CONVECTION
SHOULD STAY FOCUSED TO OUR NORTH AND WEST BUT CAN/T RULE OUT A STORM
OR TWO OVER SOUTHERN INDIANA AND A PORTION OF THE
BLUEGRASS...THEREFORE HAVE CONTINUED THE 20% POP.

THURSDAY NIGHT PRECIPITATION CHANCES WILL INCREASE AS THE SFC LOW
MOVES ENE OVER THE GREAT LAKES REGION PUSHING A COLD FRONT THROUGH
OUR REGION. WILL RELY ON A COMBO THE 0Z OP GFS AND GFS ENSEMBLES FOR
FROPA WHICH SHOULD OCCUR DURING THE MORNING HOURS OF FRIDAY.  FELT
CONFIDENT ENOUGH WITH PRECIP CHANCES TO UP TO 55% POPS FOR FRIDAY.
ALTHOUGH DIURNAL TIMING ISN/T THE BEST FOR STORMS DUE TO LIMITED
SFC INSTABILITY...MODEL SOUNDINGS INDICATE PLENTY OF ELEVATED CAPE
AVAILABLE.  50-60 KT MID LEVEL WIND FIELDS AS WELL AS STEEP MID
LEVEL LAPSE RATES ARE IN SUPPORT OF LARGE HAIL AND POSSIBLY DAMAGING
WINDS.  THIS THREAT WILL MAINLY EXIST FRIDAY MORNING.  WEAKER
CONVECTION MAY LINGER BEHIND THE FRONT FRIDAY AFTERNOON WITH EVEN
LESSER CHANCES FRIDAY NIGHT.

THE FORECAST FOR SATURDAY AND BEYOND BECOMES QUITE TRICKY AS MODELS
DIVERGE ON TIMING FROM RUN TO RUN.  FOR NOW HAVE LEFT A SLIGHT
CHANCE FOR PRECIP IN THE SOUTH ON SATURDAY AS THE 12Z ECMWF SUGGESTS
ALONG A LINGERING BOUNDARY.  HOWEVER...THE LATEST GFS RUNS INDICATE
SFC HIGH PRESSURE AND UPPER LEVEL RIDGING WILL PUSH THE BOUNDARY
WELL SOUTH OF THE AREA AND CONDITIONS WILL BE DRY FOR SATURDAY.
WILL CONTINUE TO MONITOR OVER THE NEXT FEW RUNS.  ONE THING THAT IS
FOR SURE ON SATURDAY IS THAT HIGH TEMPS WILL BE COOLER BEHIND THE
FROPA...MID 70S FOR HIGHS.

SUNDAY - TUESDAY...

THE LATEST MODEL RUNS HAVE SLOWED THE NEXT POTENT SHRT/WV TO AFFECT
THE AREA.  THE LATEST TIMING IS MAINLY LATE SUNDAY NIGHT AND
MONDAY.  HAVE TRENDED POP TIMING BACK TO REFLECT THIS.  THE NEXT
OBSTACLE WILL BE HOW QUICK TO CLEAR OUT THE SYSTEM...THE ECMWF AND
GFS DIVERGE GREATLY ON THIS SO WILL NOT CHANGE THE FORECAST FOR
TUES...LOW POPS WILL REMAIN.  TEMPS WILL REMAIN SEASONAL FOR THIS
TIME OF YEAR FOR THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION (12Z TAF ISSUANCE)...

QUASISTNRY FRONT SET UP FROM SRN INDIANA INTO THE NRN BLUEGRASS
REGION OF KY DURG THE PERIOD. THIS IS WHERE THE MOST ACTIVE WX
(TSTMS) WILL BE. STORMS DEVELOPING UPSTREAM ALONG/JUST NORTH OF THE
BNDRY...WITH THE AID OF AN INCREASING/MODEST LOW LEVEL JET...WILL
MOVE/DEVELOP EWD THIS MORNING AND AFFECT PRIMARILY SDF AND LEX
RESULTING IN MVFR CONDITIONS. SHUD THE CORE OF A STORM MOVE DIRECTLY
OVER A SITE...BRIEF LIFR/IFR CONDITIONS ARE POSSIBLE IN HEAVY
RAIN...THOUGH THE HEAVIEST BANDS OF RAIN/STORMS SHUD SET UP NORTH OF
A SDF TO LEX LINE. MODESTLY STRONG S/SW FLOW WILL FEED INTO THE
BNDRY...THIS MOST NOTED AT BWG TDA WITH GUSTY SW WINDS.

MOST OF THE ACTIVITY SHUD BE DEPARTING TO THE EAST BY MID
AFTERNOON...LEAVING VFR CONDS THE REMAINDER OF THE PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........DK/11
LONG TERM.........AML
AVIATION..........DK/11
Hazardous weather outlook, May 12, 3:28 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT WED MAY 12 2010

INZ076>079-083-084-089>092-KYZ030>037-042-043-130830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-BOURBON KY-NICHOLAS KY-
428 AM EDT WED MAY 12 2010 /328 AM CDT WED MAY 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ALONG A STATIONARY
FRONT ACROSS SOUTHERN INDIANA AND THE NORTHERN BLUEGRASS REGION OF
KENTUCKY TODAY. PRIMARY HAZARDS WITH THESE STORMS WILL BE
FREQUENT LIGHTNING AND REPEATED BOUTS OF HEAVY RAIN AS STORMS
TRAIN NEAR THE BOUNDARY. LARGE HAIL AND DAMAGING WINDS ARE A
SECONDARY THREAT.

THUNDERSTORMS SHOULD DECREASE IN NUMBER DURING THE AFTERNOON AND
BECOME ISOLATED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MEANDERING FRONTAL BOUNDARY OVER THE REGION AS WELL AS SEVERAL
ENERGY WAVES RIDING ALONG THE BOUNDARY WILL PROVIDE FOR SEVERAL CHANCES
FOR THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. STORMS LATE
THURSDAY INTO EARLY FRIDAY MAY BECOME SEVERE ESPECIALLY ALONG AND
NORTH OF THE OHIO RIVER. THE MAIN THREATS FROM THESE STORMS ARE
EXPECTED TO BE LARGE HAIL...STRONG WINDS...AND BRIEF PERIODS OF
HEAVY RAIN. FROM FRIDAY NIGHT THROUGH TUESDAY...THE MAIN THREATS
FROM STORMS WILL BE CLOUD-TO-GROUND LIGHTNING AND BRIEF PERIODS
OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO STAY TUNED TO FUTURE FORECAST UPDATES
REGARDING THUNDERSTORM POTENTIAL AND RELAY OBSERVED FLOODING OR
SEVERE WEATHER THIS WEEK.

KYZ023>029-038>041-045>049-053>057-061>067-070>078-081-082-130830-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
426 AM EDT WED MAY 12 2010 /326 AM CDT WED MAY 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE GREATEST
NUMBER OF STORMS OVER NORTH CENTRAL KENTUCKY NEAR THE OHIO RIVER
AND ACROSS THE BLUEGRASS REGION.  PRIMARY HAZARDS WITH THESE STORMS
WILL BE FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN.

THUNDERSTORMS SHOULD DECREASE IN NUMBER DURING THE AFTERNOON AND
BECOME ISOLATED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MEANDERING FRONTAL BOUNDARY OVER THE REGION AS WELL AS SEVERAL
ENERGY WAVES RIDING ALONG THE BOUNDARY WILL PROVIDE FOR SEVERAL CHANCES
FOR THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. STORMS LATE
THURSDAY INTO EARLY FRIDAY MAY BECOME SEVERE ESPECIALLY ALONG AND
NORTH OF THE OHIO RIVER. THE MAIN THREATS FROM THESE STORMS ARE
EXPECTED TO BE LARGE HAIL...STRONG WINDS...AND BRIEF PERIODS OF
HEAVY RAIN. FROM FRIDAY NIGHT THROUGH TUESDAY...THE MAIN THREATS
FROM STORMS WILL BE CLOUD-TO-GROUND LIGHTNING AND BRIEF PERIODS
OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO STAY TUNED TO FUTURE FORECAST UPDATES
REGARDING THUNDERSTORM POTENTIAL AND RELAY OBSERVED FLOODING OR
SEVERE WEATHER THIS WEEK.

DK/AML

In the hours before

Special weather statement, May 12, 3:41 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 AM EDT WED MAY 12 2010

INZ076-077-120915-
ORANGE-WASHINGTON-
441 AM EDT WED MAY 12 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
SMALL HAIL...

AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PAOLI...AND MOVING EAST AT
40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3878 8617 3879 8609 3875 8599 3875 8591
      3873 8589 3860 8589 3852 8648 3867 8659
      3869 8651 3869 8633 3877 8630 3878 8627
      3878 8624 3879 8622
TIME...MOT...LOC 0840Z 251DEG 36KT 3862 8637

AML
Special weather statement, May 12, 4:09 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 AM EDT WED MAY 12 2010

INZ077>079-120945-
JEFFERSON-SCOTT-WASHINGTON-
509 AM EDT WED MAY 12 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
SMALL HAIL...

AT 504 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF BROWNSTOWN...AND MOVING EAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 25 TO
35 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3866 8545 3865 8623 3878 8623 3879 8609
      3875 8599 3876 8592 3873 8590 3873 8587
      3881 8581 3883 8574 3883 8565 3886 8562
      3886 8559 3889 8558 3889 8556 3892 8555
      3892 8551
TIME...MOT...LOC 0909Z 255DEG 38KT 3876 8596

AML
Special weather statement, May 12, 6:15 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 AM EDT WED MAY 12 2010

INZ092-KYZ031>033-121145-
CLARK-HENRY-OLDHAM-TRIMBLE-
715 AM EDT WED MAY 12 2010

...STRONG THUNDERSTORM WITH ...HEAVY RAIN...SMALL HAIL... AND GUSTY
WINDS...

AT 712 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LA GRANGE...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   BEDFORD...

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8522 3861 8509 3858 8507 3858 8504
      3856 8501 3852 8503 3852 8499 3851 8498
      3849 8499 3835 8547 3855 8560 3859 8549
      3858 8548 3858 8543 3861 8543 3867 8527
TIME...MOT...LOC 1115Z 244DEG 33KT 3848 8545

JDA
Special weather statement, May 12, 6:41 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 AM EDT WED MAY 12 2010

INZ084-089-090-121215-
CRAWFORD-HARRISON-PERRY-
741 AM EDT WED MAY 12 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ENGLISH...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   ENGLISH...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
79 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3839 8644 3839 8631 3842 8631 3842 8622
      3841 8621 3821 8613 3818 8665 3826 8669
      3829 8669
TIME...MOT...LOC 1141Z 253DEG 39KT 3824 8660

SCHOETTMER

The radar

The Evansville,IN radar (KVWX), 66 km away, was scanning. The volume nearest the first event began at 12:41 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Dubois

When
May 12, 7:42 AM EST
Where
Dubois County, Ireland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.420, -87.000

One tree was reported down in Ireland in northwest Dubois county.

Thunderstorm Wind, Dubois

When
May 12, 7:54 AM EST
Where
Dubois County, St Henry
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.220, -86.930

One tree was reported down in Saint Henry in southeast Dubois county.

Flood, Jefferson

When
May 12, 3:20 PM EST to May 13, 3:50 AM EST
Where
Jefferson County, 0.96 mi WSW of Deputy to 1.86 mi N of Deputy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.794, -85.666

The Muscatatuck River at Deputy crested around 22.1 feet at 10 PM EST on May 12. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level, with some county roads under water in northwest Jefferson County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237340, 237342, 233868.